MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGMR373710
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, this patient underwent open repair for a dissection with a gore® tag® conformable thoracic stent graft with active control system.It was reported that the device was loaded on to a meier¿ guidewire and advanced up the patient¿s open chest up to the descending thoracic aorta to the level of the left subclavian artery and deployed to full diameter.It was reported that the physician went to remove the rest of the delivery system the line to pull the angulation wire had popped off.The red lock wire handle was rotated and when pulled back it failed to remove the angulation fibers.The physician reported he was unable to get the device to release off the catheter, so they just slid it right back out.The device was discarded at the site.There was no blood loss or harm to the patient reported.The procedure was concluded with no gore devices implanted.The patient is reported to be doing well and has already been discharged to home.As this procedure was off label and not supported by gore, the field sales associate for the account contacted the physician to confirm if the back-up hatch mechanism had been utilized; and was told it had not been.
 
Additional Manufacturer Narrative
The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: the stent graft was returned attached to the catheter and deployed to full diameter.The primary and secondary deployment lines and handles were not returned with the device.The lockwire was returned separated from the lockwire handle.The lockwire was returned properly routed through the catheter transition, skives, stent graft, and into the curved olive.One end of the lockwire was broken as returned and was visible through the access hatch.The other broken end of the lockwire with the ferrule attached was present within the white handle component.The device evaluation showed damage on the broken end of the lockwire which may indicate the lockwire was cut in the backup access hatch.The lockwire connector and lockwire handle were not returned.The angulation fibers remained routed through the stent graft and catheter.The angulation fibers were not visible in the access hatch and the angulation handle was not returned.During testing for design validation and verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the evaluation, the reported difficulty and inability to remove the lockwire could not be confirmed.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.Based on the event description and device evaluation, no manufacturing deficiencies could be confirmed so no capa request is required.Events will continue to be monitored by gore,.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21181924
Report Number2017233-2025-05745
Device Sequence Number4287040
Product Code MIH
UDI-Device Identifier00733132646807
UDI-Public00733132646807
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTGMR373710
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexUnknown